U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

What could happen if i went cold turkey off clozapine?

2 doctor answers3 doctors weighed in
Dr. Imad Khreim
Psychiatry 40 years experience
Serious rebound: you can have a serious rebound of symptoms which may take long time to get under control again, Clozapine is the gold standard for addressing symptoms that didn't respond to other meds , so NEVER attempt to do that , ask your treating physician and work with him/her. good luck and feel better
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Clozapine withdrawal: Clozapine is an antipsychotic medication used for Schizophrenia & Schizoaffective Disorder. If Clozapine israpidly stopped it can lead to withdrawal symptoms such as headache, agitation, dizziness, nausea, vomiting, orthostatic hypotension, return of mania or rebound psychosis, serotonin syndrome & catatonia.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 43-year-old member asked:

I was wondering what would happen if i went cold turkey off clozapine?

3 doctor answers6 doctors weighed in
Dr. Imad Khreim
Psychiatry 40 years experience
Shouldnt: you shouldn't, if you do, you end up with a rebound of symptoms that can sometimes be harder to treat. consult with your prescriber
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 35-year-old member asked:
Is clozapine ever used for treating chronic pain?
3 doctor answers6 doctors weighed in
A 50-year-old member asked:
Clozapine (clozaril) 125mg and withdrawal, can you tell me more?
2 doctor answers4 doctors weighed in
A 19-year-old male asked:
Does taking clozapine 200 mg reduces hallucinations within 2 months ??
1 doctor answer1 doctor weighed in
Last updated Jan 10, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.